MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device will not be returned for evaluation as the user facility discarded the device following the procedure.Therefore, the cause of the reported event cannot be confirmed.As a preventive measure, the instruction manual provides directions to "always have a spare instrument available." the instruction manual also states that to prevent clip malfunction, "never use excessive force to operate the instrument.This could damage the instrument." and "do not force the instrument if resistance to insertion is encountered." in addition, there are warnings and cautions that clip operation and closure is more compromised with an excessively angulated scope, firm tissue, or after the clip has been opened/closed more than 5 times.The instruction manual also has directions for pre-procedure inspection of the clip apparatus, and states that the use of the device is restricted to compatible olympus endoscopes, and to specific tissue types and sizes.
 
Event or Problem Description
The manufacturer was informed that during the middle of a colonoscopy with polypectomy procedure, the entire clip fell into the patient's colon.The clip was passed through a non-olympus scope and when the sheath was pulled back the entire clip fell off into the colon.The clip had not touched any tissue.The clip fell in an open position but they were able to snare the clip and the clip was removed intact using the scope.The lead rn stated there was not any restriction within the channel.There was minimal delay, and other clips were used without problems to complete the intended patient treatment as planned.The scope and clip were inspected prior to procedure per protocol without any abnormalities.There was no unexpected bleeding from the patient and there was no extra medical or surgical intervention as a result of the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of a device history record (dhr) review and update section h6.The device history record for the lot indicated no anomaly with the event-related inspection items below: process inspection sheet: clip movement.Clip engagement.Quality inspection sheet: general appearance of insertion portion.Opening width of the clip.Nonconforming product report.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9124451
Report Number8010047-2019-03394
Device Sequence Number14068297
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number95K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE: FUJI EC760R V/L